# SDR B2P2002F00002

- Difficulty date: March 29, 2002
- Submitted: April 15, 2002
- Operation: Air carrier
- Aircraft: N48544
- Make and model: Beech 1900D
- Aircraft serial: UE183
- Engine: Pwa PT6A67D
- Propeller: Hartzl HCE4A3I
- System (JASC): 6114 · Propeller Hub Section
- Part: Screw
- Part number: B70192
- Condition: Broken
- Location: Propeller
- Part time: 15,540 hours
- Component: Propeller, Hartzl
- Component part number: HCE4A3I
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

CUSTOMER REMOVED PROPELLER FROM SERVICE DUE TO EXCESSIVE BLADE PLAY AND GREASE LEAKAGE FROM BLADE SOCKETS.  PROPELLER WAS DISASSEMBLED AND INSPECTED.  UPON FURTHER INVESTIGATION, THE PRELOAD PLATE SCREWS WERE SEVERELY WORN AND ONE WAS BROKEN IN TWO PIECES.  LOSS OF BLADE PRELOAD HAD CAUSED THE BLADES TO HAVE TOO MUCH END PLAY BEYOND ALLOWABLE LIMITS CAUSING EXCESSIVE DAMAGE TO THE BEARING RACES AND HUB ASSEMBLY.
